Jump to content
CrazyBoards.org

Recommended Posts

I'm scared. I've been taking lamictal and mirapex for about three weeks now. I've been increasing my dose of lamictal each week. I started at .25 mg 2x/day and now I am taking .25mg 3x/day. I started crying in the last 2 days. Once at work and once at a party. Will this get better as my dosage increases? My psychiatrist hasn't gotten back to me and I can't have this happen at work. I have read some posts and noticed others have had similar crying episodes. Why might this be? I also don't feel like going anywhere. I prefer to stay at home. And mirapex...is it doing anything to help with bipolar? I would like to know if there is somebody out there who take both of these medications and if it has helped with bipolar 2. Thank you.

Edited by Steffie1313
Added another tag
Link to comment
Share on other sites

Hi Steffie1313! Welcom to CB! I'm glad you joined us.

I can't comment on Mirapex as I've never taken that med. But I have plenty of experience with Lamictal and  have observed others as well, and all I can say is that the Lamictal titration is a rocky road fraught with anxiety and mood swings. I think what you are experiencing is normal for the Lamictal titration, especially since you haven't reached 100 mg yet.

The good news is that it does get better once you reach your target dose and stop the titration. In fact, it gets much, much better. Many people love Lamictal so I recommend that you continue on with the knowledge that the crying spells and mood swings will end when you reach your target dose.

Again, welcome aboard our little crazy ship!

  • Like 2
Link to comment
Share on other sites

Thank you for welcoming me. 

Next week I start 100 mg of Lamictal, twice a day. I have hope that it will make me feel better. I have been all over the place with my moods. Like mother, like daughter--I guess. She is bipolar and now, finally at 35, I am getting help. 

I am curious about the addition of Mirapex...hmmmmm.

 

Link to comment
Share on other sites

21 minutes ago, Steffie1313 said:

Thank you for welcoming me. 

Next week I start 100 mg of Lamictal, twice a day. I have hope that it will make me feel better. I have been all over the place with my moods. Like mother, like daughter--I guess. She is bipolar and now, finally at 35, I am getting help. 

I am curious about the addition of Mirapex...hmmmmm.

 

Whoa! Wait a minute. You are really going from 75 mg up to 200 mg per day? That is an incredibly fast titration. I went in 25 mg steps up to 100 mg and then in 50 mg steps to 200 mg (I think). I know I never went from 75 mg to 200 mg at once. I would confirm that with my doctor if I were you.

Link to comment
Share on other sites

I agree with jt. That is a very fast titration!! Definitely check with your pdoc before taking it. 

From what I can remember I also went up in increments of 25mg up to 100mg, over a few weeks. I then went up by increments of 50mg over 2 weeks until l reached 200mg. I stayed at the dose for a couple of years but last year I became very depressed again and my pdoc increased it to 300mg which did the trick.

I find lamictal to be very helpful for depression, but not for hypomania/mania. For me it is quite activating so I take 200mg in the morning and 100mg at night. Sometimes I forget my morning medication and take all of the lamictal at night and I cannot sleep!

One of the things I like about lamictal is that there are no nasty side effects ( apart from the rash). I think it does affect my concentration and memory a bit. However I really like it and it definitely sorts my depression out.

Anyway, good luck with it but don't forget to check the doseage out with your pdoc!

I cannot comment on mirapex as I have never been on it

  • Like 1
Link to comment
Share on other sites

I did read it. Thank you. I wonder if it has to do with the concurrent dosage of mirapex. I am still hoping somebody out there has experience taking this medication for bipolar. 

 

Good times. About to take my medicine and will try to have a good day. 

Link to comment
Share on other sites

As to the crying jags, LTG titration can be very activating and irritating and agitating and uncomfortable. I think your doctor is crazy to increase your dose that fast. The PI sheet even says not to.

But LTG is a great med for BPll, and I hope you can get past all this.

Link to comment
Share on other sites

Ok...

I've been taking .25 mg 3x/day on week three. 

So, week 4 will be 100 mg 2x/day. Does that make more sense?

In the meantime, waiting to hear back from my doctor.

How do you all deal with the people around you that notice strange behavior and mood changes? Do you reveal you have bipolar? I feel that is tmi. Especially at work...

 

 

Link to comment
Share on other sites

7 minutes ago, Steffie1313 said:

Ok...

I've been taking .25 mg 3x/day on week three. 

So, week 4 will be 100 mg 2x/day. Does that make more sense?

In the meantime, waiting to hear back from my doctor.

How do you all deal with the people around you that notice strange behavior and mood changes? Do you reveal you have bipolar? I feel that is tmi. Especially at work...

 

 

No, not at all to be honest.  Obviously working with what your doctor says matters, but it's honestly as big enough an area of concern that I'd probably hold off on increasing until you've spoken to him/her and know that it's really what he/she wants you to do.

Different people take different approaches, but mine was roughly 25 mg for 2 weeks, 50 mg for two weeks, 100 mg for two weeks, 150 mg for two weeks, and then 200 mg.  And, if I remember correctly, that was on the third time that I went onto it and we were doing a bit more quickly than the last two b/c of having already had a decent sense that the SJS rash wasn't going to happen.  But because it wasn't a guarantee, we still wouldn't have made anywhere close to that big of a jump. 

  • Like 1
Link to comment
Share on other sites

Well, going up 25 mg a week is a fast titration (usually it's every 2 weeks), but that's nothing like going from 75 mg to 200 mg from one week to the next. You've got to do what your doctor wants you to do, but I think you need to confirm it just to be safe. He might want you to go to 100 mg once a day and made a mistake. Who knows?

As far as revealing mental illness, I keep it all on a need-to-know basis which means that only my immediate family knows. I don't disclose to others because it's not any of their business. If people notice strange behavior and mood swings, I would simply say that I'm having a bad week and leave it at that.

Link to comment
Share on other sites

  • 1 month later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...